July  2019, 24(7): 3227-3247. doi: 10.3934/dcdsb.2018317

A new model of groundwater flow within an unconfined aquifer: Application of Caputo-Fabrizio fractional derivative

1. 

African Institute for Mathematical Sciences-Cameroon, Limbe Crystal Gardens, South West Region, P.O. Box 608, Cameroon

2. 

Institute for Groundwater Studies, Faculty of Natural and Agricultural Sciences, University of Free Staye, Bloemfontein, 9300, South Africa

* Corresponding author: Atangana Abdon

Received  July 2017 Revised  March 2018 Published  January 2019

Fund Project: The first author was supported by AIMS-Cameroon Scholarship grant 2015-2016.
The second author was supported by AIMS-Cameroon tutor fellowship grant 2015-2016.

In this paper, the groundwater flow equation within an unconfined aquifer is modified using the concept of new derivative with fractional order without singular kernel recently proposed by Caputo and Fabrizio. Some properties and applications are given regarding the Caputo-Fabrizio fractional order derivative. The existence and the uniqueness of the solution of the modified groundwater flow equation within an unconfined aquifer is presented, the proof of the existence use the definition of Caputo-Fabrizio integral and the powerful fixed-point Theorem. A detailed analysis on the uniqueness is included. We perform on the numerical analysis on which the Crank-Nicolson scheme is used for discretisation. Then we present in particular the proof of the stability of the method, the proof combine the Fourier and Von Neumann stability analysis. A detailed analysis on the convergence is also achieved.

Citation: Pierre Aime Feulefack, Jean Daniel Djida, Atangana Abdon. A new model of groundwater flow within an unconfined aquifer: Application of Caputo-Fabrizio fractional derivative. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3227-3247. doi: 10.3934/dcdsb.2018317
References:
[1]

R. T. Alqahtani, Fixed-point theorem for Caputo-Fabrizio fractional Nagumo equation with nonlinear diffusion and convection, in J. Nonlinear Sci. Appl, 9 (2016), 1991-1999. doi: 10.22436/jnsa.009.05.05.  Google Scholar

[2]

A. Atangana and B. S. T. Alkahtani, New model of groundwater flowing within a confine aquifer: Application of Caputo-Fabrizio derivative, in Arabian Journal of Geosciences, Springer, 9 (2016), 8pp. Google Scholar

[3]

A. Atangana and B. S. T. Alkahtani, Analysis of the Keller-Segel model with a fractional derivative without singular kernel, in Entropy, Multidisciplinary Digital Publishing Institute, 17 (2015), 4439-4453. doi: 10.3390/e17064439.  Google Scholar

[4]

A. Atangana and N. Bildik, The use of fractional order derivative to predict the groundwater flow, in Hindawi Publishing Corporation, Mathematical Problems in Engineering, 2013 (2013), Art. ID 543026, 9 pp. doi: 10.1155/2013/543026.  Google Scholar

[5]

A. Atangana and P. D. Vermeulen, Analytical solutions of a space-time fractional derivative of groundwater flow equation, in Hindawi, 2014 (2014), Art. ID 381753, 11 pp. doi: 10.1155/2014/381753.  Google Scholar

[6]

A. Atangana and J. F. Botha, A generalized groundwater flow equation using the concept of variable-order derivative, in Boundary Value Problems, Springer, 2013 (2013), 1-11. doi: 10.1186/1687-2770-2013-53.  Google Scholar

[7]

A. Atangana and J. J. Nieto, Numerical solution for the model of RLC circuit via the fractional derivative without singular kernel, in Advances in Mechanical Engineering, SAGE Publications 7 (2015), 1687814015613758. Google Scholar

[8]

N. S. Boulton, Unsteady radial flow to a pumped well allowing for delayed yield from storage, in Int. Assoc. Sci. Hydrol. Publ, 2 (1954), 472-477. Google Scholar

[9]

H. Brezis, Analysis, Sobolev Spaces and Partial Differential Equations, Springer, New York, 2011.  Google Scholar

[10]

M. Caputo and M. Fabrizio, A new definition of fractional derivative without singular kernel, in Progr. Fract. Differ. Appl, 1 (2015), 1-13. Google Scholar

[11]

C.-M. Chen, et al, A Fourier method for the fractional diffusion equation describing subdiffusion, in Journal of Computational Physics, 227 (2007), 886-897. doi: 10.1016/j.jcp.2007.05.012.  Google Scholar

[12]

C.-M. Chen, et al, Numerical methods for solving a two-dimensional variable-order anomalous subdiffusion equation, in Mathematics of Computation, 81 (2012), 345-366. doi: 10.1090/S0025-5718-2011-02447-6.  Google Scholar

[13]

A. Cloot and J. F. Botha, A generalised groundwater flow equation using the concept of non-integer order derivatives, in Water SA, Water Research Commission (WRC), 32 (2007), 1-7. Google Scholar

[14]

K. Diethelm, N. J. Ford and A. D. Freed, Detailed error analysis for a fractional Adams method, in Numerical algorithms, Springer, 36 (2004), 31-52. doi: 10.1023/B:NUMA.0000027736.85078.be.  Google Scholar

[15]

Eng. Deeb Abdel-Ghafour, Pumping test for groundwater aquifers analysis and evaluation, 2005, available from: https://docplayer.net/11404875-Pumping-test-for-groundwater-aquifers-analysis-and-evaluation-by-eng-deeb-abdel-ghafour.html. Google Scholar

[16]

G. Gambolati, Analytic element modeling of groundwater flow, in Eos, Transactions Ameriocan Geophysical Union, 77 (1995), 103-103. Google Scholar

[17]

G. Garven and R. A. Freeze, Theoretical analysis of the role of groundwater flow in the genesis of stratabound ore deposits, in Mathematical and Numerical Model, American Journal of Science, 284 (1984), 1085-1124. Google Scholar

[18]

H. M. Haitjema, Analytic element modeling of groundwater flow, in nc San Diego, CA, USA Google Scholar, Academic Press, (1995), 33-75. Google Scholar

[19]

L. F. Konikow and D. B. Grove, Derivation of equations describing solute transport in ground water, in US Geological Survey, Water Resources Division, 77 (1977). Google Scholar

[20]

J. Losada and J. J. Nieto, Properties of a new fractional derivative without singular kernel, in Progr. Fract. Differ. Appl, 1 (2015), 87-92. Google Scholar

[21]

P. K. Mishra and K. L. Kuhlman, Unconfined aquifer flow theory: from Dupuit to present, in Advances in Hydrogeology, Springer, New York, NY (2013), 185-202. Google Scholar

[22]

Pollock and W. David, Documentation of computer programs to compute and display pathlines using results from the US Geological Survey modular three-dimensional finite-difference ground-water flow model, in US Geological Survey, 89 (1989). Google Scholar

[23]

J. R. PrendergastR. M. Quinn and J. H. Lawton, The gaps between theory and practice in selecting nature reserves, Conservation Biology, Wiley Online Library, 13 (1999), 484-492.   Google Scholar

[24]

S. A. Sauter and C. Schwab, Boundary Element Methods, Springer Series in Computational Mathematics, 39. Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-540-68093-2.  Google Scholar

[25]

C. V. Theis, The relation between the lowering of the Piezometric surface and the rate and duration of discharge of a well using ground-water storage, in Eos, Transactions American Geophysical Union, Wiley Online Library, 16 (1935), 519-524. Google Scholar

[26]

G. K. Watugala, Sumudu transform: A new integral transform to solve differential equations and control engineering problems, in Integrated Education, TaylorFrancis, 24 (1993), 35-43. doi: 10.1080/0020739930240105.  Google Scholar

[27]

S. B. Yuste and L. Acedo, An explicit finite difference method and a new von Neumann-type stability analysis for fractional diffusion equations, in Journal on Numerical Analysis, SIAM, 42 (2005), 1862-1874. doi: 10.1137/030602666.  Google Scholar

[28]

I. S. Zektser, E. Lorne and others, Groundwater Resources of the World: And Their Use, IhP Series on groundwater, 6nd edition, Unesco, 2004. Google Scholar

show all references

References:
[1]

R. T. Alqahtani, Fixed-point theorem for Caputo-Fabrizio fractional Nagumo equation with nonlinear diffusion and convection, in J. Nonlinear Sci. Appl, 9 (2016), 1991-1999. doi: 10.22436/jnsa.009.05.05.  Google Scholar

[2]

A. Atangana and B. S. T. Alkahtani, New model of groundwater flowing within a confine aquifer: Application of Caputo-Fabrizio derivative, in Arabian Journal of Geosciences, Springer, 9 (2016), 8pp. Google Scholar

[3]

A. Atangana and B. S. T. Alkahtani, Analysis of the Keller-Segel model with a fractional derivative without singular kernel, in Entropy, Multidisciplinary Digital Publishing Institute, 17 (2015), 4439-4453. doi: 10.3390/e17064439.  Google Scholar

[4]

A. Atangana and N. Bildik, The use of fractional order derivative to predict the groundwater flow, in Hindawi Publishing Corporation, Mathematical Problems in Engineering, 2013 (2013), Art. ID 543026, 9 pp. doi: 10.1155/2013/543026.  Google Scholar

[5]

A. Atangana and P. D. Vermeulen, Analytical solutions of a space-time fractional derivative of groundwater flow equation, in Hindawi, 2014 (2014), Art. ID 381753, 11 pp. doi: 10.1155/2014/381753.  Google Scholar

[6]

A. Atangana and J. F. Botha, A generalized groundwater flow equation using the concept of variable-order derivative, in Boundary Value Problems, Springer, 2013 (2013), 1-11. doi: 10.1186/1687-2770-2013-53.  Google Scholar

[7]

A. Atangana and J. J. Nieto, Numerical solution for the model of RLC circuit via the fractional derivative without singular kernel, in Advances in Mechanical Engineering, SAGE Publications 7 (2015), 1687814015613758. Google Scholar

[8]

N. S. Boulton, Unsteady radial flow to a pumped well allowing for delayed yield from storage, in Int. Assoc. Sci. Hydrol. Publ, 2 (1954), 472-477. Google Scholar

[9]

H. Brezis, Analysis, Sobolev Spaces and Partial Differential Equations, Springer, New York, 2011.  Google Scholar

[10]

M. Caputo and M. Fabrizio, A new definition of fractional derivative without singular kernel, in Progr. Fract. Differ. Appl, 1 (2015), 1-13. Google Scholar

[11]

C.-M. Chen, et al, A Fourier method for the fractional diffusion equation describing subdiffusion, in Journal of Computational Physics, 227 (2007), 886-897. doi: 10.1016/j.jcp.2007.05.012.  Google Scholar

[12]

C.-M. Chen, et al, Numerical methods for solving a two-dimensional variable-order anomalous subdiffusion equation, in Mathematics of Computation, 81 (2012), 345-366. doi: 10.1090/S0025-5718-2011-02447-6.  Google Scholar

[13]

A. Cloot and J. F. Botha, A generalised groundwater flow equation using the concept of non-integer order derivatives, in Water SA, Water Research Commission (WRC), 32 (2007), 1-7. Google Scholar

[14]

K. Diethelm, N. J. Ford and A. D. Freed, Detailed error analysis for a fractional Adams method, in Numerical algorithms, Springer, 36 (2004), 31-52. doi: 10.1023/B:NUMA.0000027736.85078.be.  Google Scholar

[15]

Eng. Deeb Abdel-Ghafour, Pumping test for groundwater aquifers analysis and evaluation, 2005, available from: https://docplayer.net/11404875-Pumping-test-for-groundwater-aquifers-analysis-and-evaluation-by-eng-deeb-abdel-ghafour.html. Google Scholar

[16]

G. Gambolati, Analytic element modeling of groundwater flow, in Eos, Transactions Ameriocan Geophysical Union, 77 (1995), 103-103. Google Scholar

[17]

G. Garven and R. A. Freeze, Theoretical analysis of the role of groundwater flow in the genesis of stratabound ore deposits, in Mathematical and Numerical Model, American Journal of Science, 284 (1984), 1085-1124. Google Scholar

[18]

H. M. Haitjema, Analytic element modeling of groundwater flow, in nc San Diego, CA, USA Google Scholar, Academic Press, (1995), 33-75. Google Scholar

[19]

L. F. Konikow and D. B. Grove, Derivation of equations describing solute transport in ground water, in US Geological Survey, Water Resources Division, 77 (1977). Google Scholar

[20]

J. Losada and J. J. Nieto, Properties of a new fractional derivative without singular kernel, in Progr. Fract. Differ. Appl, 1 (2015), 87-92. Google Scholar

[21]

P. K. Mishra and K. L. Kuhlman, Unconfined aquifer flow theory: from Dupuit to present, in Advances in Hydrogeology, Springer, New York, NY (2013), 185-202. Google Scholar

[22]

Pollock and W. David, Documentation of computer programs to compute and display pathlines using results from the US Geological Survey modular three-dimensional finite-difference ground-water flow model, in US Geological Survey, 89 (1989). Google Scholar

[23]

J. R. PrendergastR. M. Quinn and J. H. Lawton, The gaps between theory and practice in selecting nature reserves, Conservation Biology, Wiley Online Library, 13 (1999), 484-492.   Google Scholar

[24]

S. A. Sauter and C. Schwab, Boundary Element Methods, Springer Series in Computational Mathematics, 39. Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-540-68093-2.  Google Scholar

[25]

C. V. Theis, The relation between the lowering of the Piezometric surface and the rate and duration of discharge of a well using ground-water storage, in Eos, Transactions American Geophysical Union, Wiley Online Library, 16 (1935), 519-524. Google Scholar

[26]

G. K. Watugala, Sumudu transform: A new integral transform to solve differential equations and control engineering problems, in Integrated Education, TaylorFrancis, 24 (1993), 35-43. doi: 10.1080/0020739930240105.  Google Scholar

[27]

S. B. Yuste and L. Acedo, An explicit finite difference method and a new von Neumann-type stability analysis for fractional diffusion equations, in Journal on Numerical Analysis, SIAM, 42 (2005), 1862-1874. doi: 10.1137/030602666.  Google Scholar

[28]

I. S. Zektser, E. Lorne and others, Groundwater Resources of the World: And Their Use, IhP Series on groundwater, 6nd edition, Unesco, 2004. Google Scholar

[1]

Matania Ben–Artzi, Joseph Falcovitz, Jiequan Li. The convergence of the GRP scheme. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 1-27. doi: 10.3934/dcds.2009.23.1

[2]

Olivier Ley, Erwin Topp, Miguel Yangari. Some results for the large time behavior of Hamilton-Jacobi equations with Caputo time derivative. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021007

[3]

Thierry Horsin, Mohamed Ali Jendoubi. On the convergence to equilibria of a sequence defined by an implicit scheme. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020465

[4]

Matúš Tibenský, Angela Handlovičová. Convergence analysis of the discrete duality finite volume scheme for the regularised Heston model. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1181-1195. doi: 10.3934/dcdss.2020226

[5]

Mario Bukal. Well-posedness and convergence of a numerical scheme for the corrected Derrida-Lebowitz-Speer-Spohn equation using the Hellinger distance. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021001

[6]

Imam Wijaya, Hirofumi Notsu. Stability estimates and a Lagrange-Galerkin scheme for a Navier-Stokes type model of flow in non-homogeneous porous media. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1197-1212. doi: 10.3934/dcdss.2020234

[7]

Min Xi, Wenyu Sun, Jun Chen. Survey of derivative-free optimization. Numerical Algebra, Control & Optimization, 2020, 10 (4) : 537-555. doi: 10.3934/naco.2020050

[8]

Nguyen Huy Tuan, Vo Van Au, Runzhang Xu. Semilinear Caputo time-fractional pseudo-parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (2) : 583-621. doi: 10.3934/cpaa.2020282

[9]

George W. Patrick. The geometry of convergence in numerical analysis. Journal of Computational Dynamics, 2021, 8 (1) : 33-58. doi: 10.3934/jcd.2021003

[10]

S. Sadeghi, H. Jafari, S. Nemati. Solving fractional Advection-diffusion equation using Genocchi operational matrix based on Atangana-Baleanu derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020435

[11]

Mokhtar Bouloudene, Manar A. Alqudah, Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad. Nonlinear singular $ p $ -Laplacian boundary value problems in the frame of conformable derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020442

[12]

Biao Zeng. Existence results for fractional impulsive delay feedback control systems with Caputo fractional derivatives. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021001

[13]

François Dubois. Third order equivalent equation of lattice Boltzmann scheme. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 221-248. doi: 10.3934/dcds.2009.23.221

[14]

Philipp Harms. Strong convergence rates for markovian representations of fractional processes. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020367

[15]

Alberto Bressan, Carlotta Donadello. On the convergence of viscous approximations after shock interactions. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 29-48. doi: 10.3934/dcds.2009.23.29

[16]

Skyler Simmons. Stability of Broucke's isosceles orbit. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021015

[17]

Haodong Yu, Jie Sun. Robust stochastic optimization with convex risk measures: A discretized subgradient scheme. Journal of Industrial & Management Optimization, 2021, 17 (1) : 81-99. doi: 10.3934/jimo.2019100

[18]

Jintai Ding, Zheng Zhang, Joshua Deaton. The singularity attack to the multivariate signature scheme HIMQ-3. Advances in Mathematics of Communications, 2021, 15 (1) : 65-72. doi: 10.3934/amc.2020043

[19]

Karan Khathuria, Joachim Rosenthal, Violetta Weger. Encryption scheme based on expanded Reed-Solomon codes. Advances in Mathematics of Communications, 2021, 15 (2) : 207-218. doi: 10.3934/amc.2020053

[20]

Franck Davhys Reval Langa, Morgan Pierre. A doubly splitting scheme for the Caginalp system with singular potentials and dynamic boundary conditions. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 653-676. doi: 10.3934/dcdss.2020353

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (240)
  • HTML views (537)
  • Cited by (1)

[Back to Top]